Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Joint Pain
Oct 12, 2007

Dear Doc, I was tested positive in the year 1991 and I've been living with the virus until then without the help of ARVs. My recent CD4 absolute is 594 and CD% is 19.7%. My viral load was below 10000 couple of years before. I'm 42 years old, having 76 Kg body wt. & my height is 5'11". I have not suffered from any major OIs except for some skin infections. Now my problem is symmetrical JOINT PAINS, both knees & elbows. I have undergone test for serum uric acid which shows 5.8 mg/dl; Rheumatoid factor is 4 IU/ml; C-Reactive Protein is 0.3 mg/dl; liver enzymes are also okay; and my complete haemogram report is also okay; ESR (Wstg) shows 22 mm in 1st hr. What could be the possible cause? I'm having problem while even trying to lift a book and when I sit for a long time I get sharp pain when I get up. Also every morning when I get up from the bed I feel so weak and feel exhausted. Kindly suggest.

Response from Dr. Conway

There are a number of joint-related conditions that are more common in the setting of HIV infection. These include rheumatoid arthritis and also psoriatic arthritis, to name two. It is interesting that psoriatic arthritis also presents with a number of skin cnditions, which could be the "infectiosn" you speak of. Aklos, this type of arthritis affects elbows and knees, so I would really think about this. Talk to your doctor, as there could be quite effective treatments that would be available.



Previous
Doctor, are my tests sufficient?
Next
First labs & worried

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement